| Model Number |
1365-43-500 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Foreign Body Reaction (1868)
| Date of Event |
06/21/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the patient had their initial hip done on an unknown date of 2008.Surgeon was unsure of the exact date.Patient was implanted with a metal on metal construct.Patient was showing signs of metallosis which was confirmed during the procedure.Surgeon felt the patient would benefit from a revision of the head and liner.The metal liner was removed and a plastic poly was inserted.A trial reduction was performed with a 36 +3 head and found to be slightly short.Surgeon asked for a 36 +6 head and the real head was opened and implanted.Unable to retrieve the lot numbers of the explants.Patients hip was reduced and found to be stable.Closing process began.Doi: 2008, dor: (b)(6) 2022, affected side: left hip.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.